Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 14, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 15, 2019, 6:07 PM EDT for Broward County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2019, 6:07 PM EDT (22:07 UTC)
- Expired
- May 15, 2019, 6:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Broward County, FL
The radar
The Miami radar (KAMX), 66 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516
WUUS52 KMFL 152207
SVRMFL
FLC011-152230-
/O.NEW.KMFL.SV.W.0014.190515T2207Z-190515T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
607 PM EDT Wed May 15 2019
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Central Broward County in southeastern Florida...
* Until 630 PM EDT.
* At 607 PM EDT, a severe thunderstorm was located near Intersection
Alligator Alley And Miami Canal, or 21 miles northwest of Davie,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Weston, Mile Marker 30 On Alligator Alley, East Toll Gate On
Alligator Alley, Intersection I-75 And U.S. 27 and Intersection
Alligator Alley And Miami Canal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2617 8074 2632 8063 2623 8038 2600 8053
TIME...MOT...LOC 2207Z 302DEG 24KT 2621 8063
HAIL...1.00IN
WIND...60MPH
$$
HVN1 follow-up statement
294
WWUS52 KMFL 152220
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
620 PM EDT Wed May 15 2019
FLC011-152230-
/O.CON.KMFL.SV.W.0014.000000T0000Z-190515T2230Z/
Broward FL-
620 PM EDT Wed May 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL BROWARD COUNTY...
At 620 PM EDT, a severe thunderstorm was located over Mile Marker 30
On Alligator Alley, or 15 miles west of Davie, moving southeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Weston, Mile Marker 30 On Alligator Alley, East Toll Gate On
Alligator Alley, Intersection I-75 And U.S. 27 and Intersection
Alligator Alley And Miami Canal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2611 8067 2630 8056 2623 8038 2600 8053
TIME...MOT...LOC 2220Z 302DEG 24KT 2616 8055
HAIL...1.00IN
WIND...60MPH
$$
HVNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:57 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 15, 3:57 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Miami FL 357 PM EDT Wed May 15 2019 .DISCUSSION... REST OF TODAY AND TONIGHT: The cold front that has been slowly moving down the Florida peninsula has finally arrived across the region. Latest TAFB surface analysis has the front oriented east- west across Miami Dade County through Mainland Monroe and the Gulf of Mexico. With the front across the region, skies have been mostly cloudy. This has kept temperatures a little cooler across the area, in the 80s. The front has been the focus for showers to develop and move easterly into the Atlantic waters. Most of the activity has been fairly scattered. Hi-res meso models continue to focus most of the activity this afternoon and evening along the east coast and Lake Okeechobee region. The main hazards with these storms will be gusty winds, heavy downpours, frequent lightning and small hail. Any activity that does develop will begin to diminish after sunset. Tonight, shower and thunderstorm activity should be mainly focused over the waters. Low temperatures across the region will be around 70 across the interior and Gulf coast and the mid 70s along the east coast. SHORT TERM (Thursday and Friday):The front will stall over the Keys and the straits and linger the next few days. With the front still in the vicinity the unsettled weather pattern will linger particularly across the southern portion of the peninsula. Drier air especially in the mid-levels will filter down the peninsula Friday. This will lead to drier conditions, particularly over northern areas. The greatest chances for showers and thunderstorms will be over southern areas and local South Florida waters. LONG TERM (This Weekend into Next Week): A weak high pressure will develop to our north this weekend into next week with easterly flow across the region. A mid-level shortwave passing through Saturday will increase moisture enhancing shower and thunderstorm chances on Saturday. For the end of the weekend into next week we will get into a more diurnal summertime weather pattern with storms developing along the sea breezes and over the interior. Temperatures will be around climo norm. && .MARINE... Showers and thunderstorms will be possible over the local Atlantic and Gulf waters the next few days. Winds will become east to east-southeast as a weak high pressure begins to build to the north. As the easterly winds increase this weekend the seas in the Atlantic will also increase to 3-4 feet. && .AVIATION... Mainly VFR conditions will prevail throughout the forecast period. Scattered showers and some thunderstorms will continue to develop across South Florida through the rest of this afternoon into this evening. There could be some periods of MVFR in any shower or thunderstorm. Winds will begin to shift to a northeasterly direction near 10 knots. Most of the showers and thunderstorms that develop will diminish as the evening progresses. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 71 83 73 84 / 40 30 10 20 Fort Lauderdale 73 84 75 83 / 50 40 30 30 Miami 73 85 74 84 / 40 40 30 40 Naples 72 87 71 87 / 20 40 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...33/Kelly MARINE...33/Kelly AVIATION...55/CWC
Hazardous weather outlook, May 15, 10:28 AM EDT, 7 hours 39 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1028 AM EDT Wed May 15 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 160230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1028 AM EDT Wed May 15 2019 ...THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms will be possible across South Florida today. If thunderstorms are able to form, a few could become strong with gusty winds, small hail, frequent lightning, and locally heavy rainfall. Waterspouts: Waterspouts will be possible with showers and thunderstorms today over Lake Okeechobee and the Atlantic Waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Showers and thunderstorms will be possible each day with an increasing rip current risk this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation: Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 15, 3:48 PM EDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service Miami FL 348 PM EDT Wed May 15 2019 FLZ063-066-152030- Hendry FL-Glades FL- 348 PM EDT Wed May 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRY AND SOUTH CENTRAL GLADES COUNTIES UNTIL 430 PM EDT... * At 347 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Port La Belle, or near Labelle, moving east at 25 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Labelle, Moore Haven, Montura, Port La Belle, Devils Garden, Ortona, Keri and Lake Hicpochee. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2659 8150 2678 8148 2688 8104 2647 8098 TIME...MOT...LOC 1947Z 258DEG 21KT 2671 8136 HVN
Special weather statement, May 15, 4:35 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Miami FL
435 PM EDT Wed May 15 2019
FLZ066-070-152115-
Hendry FL-Inland Collier County FL-
435 PM EDT Wed May 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER AND CENTRAL
HENDRY COUNTIES UNTIL 515 PM EDT...
* At 434 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms extending from near Lehigh Acres to
6 miles south of Devils Garden. Movement was southeast at 15 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Immokalee, Felda, Big Cypress Seminole Reservation, Devils Garden,
Keri, Bunker Hill and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2642 8156 2668 8157 2658 8091 2627 8094
2640 8158 2642 8159
TIME...MOT...LOC 2034Z 336DEG 12KT 2662 8156 2651 8112
HVNSpecial weather statement, May 15, 5:15 PM EDT, 52 minutes before
Special Weather Statement National Weather Service Miami FL 515 PM EDT Wed May 15 2019 FLZ066-067-070-071-152200- Inland Broward County FL-Hendry FL-Inland Collier County FL- Inland Palm Beach County FL- 515 PM EDT Wed May 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER... SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 600 PM EDT... * At 514 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms extending from 8 miles east of Felda to 8 miles north of Big Cypress Seminole Reservation. Movement was southeast at 25 mph. * Small hail and winds in excess of 45 mph possible with these storms. * Locations impacted include... Hendry Correctional, Big Cypress Seminole Reservation, Rotenberger Wildlife Refuge and Sunniland. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2621 8139 2618 8075 2652 8073 2663 8133 TIME...MOT...LOC 2114Z 322DEG 20KT 2650 8130 2643 8099 HVN
Special weather statement, May 15, 5:57 PM EDT, 10 minutes before
Special Weather Statement National Weather Service Miami FL 557 PM EDT Wed May 15 2019 FLZ066-067-070-071-073-152245- Inland Broward County FL-Hendry FL-Inland Collier County FL- Inland Palm Beach County FL-Inland Miami-Dade County FL- 557 PM EDT Wed May 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER... SOUTHEASTERN HENDRY...BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 645 PM EDT... * At 556 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Big Cypress Seminole Reservation to 8 miles northwest of Intersection Alligator Alley And Miami Canal. Movement was southeast at 30 mph. * Nickel size hail and wind gusts of 50 to 55 mph possible with these storms. * Locations impacted include... Mile Marker 30 On Alligator Alley, Big Cypress Seminole Reservation, Intersection Alligator Alley And Miami Canal, Rotenberger Wildlife Refuge, Miccosukee Indian Reservation, Miccosukee Service Plaza and West Broward Rec. Area On Alligator Alley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2595 8069 2628 8038 2651 8093 2630 8114 TIME...MOT...LOC 2156Z 303DEG 27KT 2634 8100 2625 8071 HVN
Local storm report, May 15, 6:07 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
607 PM EDT WED MAY 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND GST 2 NW BIG CYPRESS SEMINO 26.33N 81.00W
05/15/2019 M52 MPH HENDRY FL MESONET
A STRONG THUNDERSTORM PRODUCED A WIND GUST OF 52 MPH, 45
KT, NEAR BIG CYPRESS SEMINOLE INDIAN RESERVE IN HENDRY
COUNTY. THIS WAS MEASURED BY THE WEATHERBUG MESONET
STATION. A SIGNIFICANT WEATHER ADVISORY WAS ISSUED AND
WAS IN EFFECT DURING THIS TIME.
&&
FELLThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:48 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| May 15, 4:35 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
| May 15, 5:15 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| May 15, 5:57 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| May 15, 6:24 PM EDT | Special Weather Statement | MFL | Hendry | 51 min |
| May 15, 6:29 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| May 15, 6:34 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 41 min |
| May 15, 7:09 PM EDT | Special Marine Warning | MFL | 66 min | |
| May 15, 7:12 PM EDT | Special Weather Statement | MFL | Hendry | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.